MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
Clinical information: crd_1008 - av-mdr, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 12mm amplatzer vascular plug ii was chosen for implant.Prior to 12mm device implant, a 10mm amplatzer vascular plug ii (8372531) was successfully implanted.While attempting to implant the 12mm device (8368984), device deployment was successful, however, after the device was in place, it came out.Leakage was seen around the plug and considered clinically acceptable.Afterwards, a second 10mm amplatzer vascular plug ii (7810738) was successfully implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of residual shunt after placement of the device and explant was reported.Information from the field indicated that after the device implanted it popped out of the pvl.A returned device assessment could not be performed as the device was not returned for analysis.No additional information has been provided by the field.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Clinical information: crd_1008 - av-mdr, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 12mm amplatzer vascular plug ii was chosen for implant to plug a paravalvular leak (pvl).Prior to 12mm device implant, a 10mm amplatzer vascular plug ii (8372531) was successfully implanted in another nearby pvl.While attempting to implant the 12mm device (8368984), device deployment was successful.However, leakage was seen around the plug and after the device was in place, it popped out of the pvl.Afterwards, the device was explanted and a second 10mm amplatzer vascular plug ii (7810738) was successfully implanted.The patient was reported as stable.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16897452
Report Number2135147-2023-02001
Device Sequence Number20322563
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public00811806010397
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Device Lot Number8368984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight73 KG